Florida, 2003Rip Current in Florida, October 25, 2003
October 25, 2003 · NWS JAX · 1 event in 1 county or zone
1 rip current, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Oct 25, 8:20 AM EST, 5 hours 40 minutes earlier.
Area forecast discussion, Oct 25, 8:20 AM EST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
920 AM EDT SAT OCT 25 2003
LATE DEVELOPING FOG THIS MORNING IS SLOW TO BURN OFF WITH A COUPLE
SITES IN SOUTHEAST GEORGIA STILL AOB 1/4 MILE AND SITES AROUND
JACKSONVILLE DROPPING OVER THE PAST HOUR OF SO. RADAR ALSO SHOWS A
LIGHT SHOWER OR TWO MOVE INLAND ACROSS PONTE VEDRA...ALTHOUGH THESE
APPEAR TO HAVE BE QUICKLY DISSIPATING UPON MOVING INLAND. OTHERWISE
SOUTHEAST SURFACE FLOW SETTING UP FOR TODAY WITH SFC HIGH PRESSURE OFF
THE MID ATLANTIC COAST AND UPPER RIDGE OVER THE SOUTHEAST U.S. ONCE FOG
BURNS OFF...WILL BE LEFT WITH HIGH CLOUDINESS AND ANY CU THAT DEVELOPS
DURING THE DAY. PARTLY CLOUDY SHOULD SUFFICE. HIGH TEMPS LOOK PRETTY
GOOD WITH 12Z SOUNDING INDICATING A HIGH IN THE LOW 80S AT
JACKSONVILLE. WILL UPDATE ZONES TO REMOVE MORNING WORDING BUT NO OTHER
SIGNIFICANT CHANGES EXPECTED.
MARINE...MSAS ANALYSIS SHOWS COASTAL TROUGH THIS MORNING WITH SOME
STRONGER WINDS EAST OF THE TROUGH AS INDICATED BY BOUY 41012 WITH 15+
KNOTS. WILL UPDATE WORDING IN CWF AND GO WITH 15 KNOTS OFFSHORE. NO
OTHER CHANGES EXPECTED.
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
CAMP/HESS
Hazardous weather outlook, Oct 25, 11:00 AM EST, 3 hours before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-252200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT SAT OCT 25 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A MODERATE RISK OF RIP CURRENTS IS EXPECTED TODAY AT AREA BEACHES.
PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR FURTHER DETAILS. NO
OTHER HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
A STRONG FALL COLD FRONT IS EXPECTED TO PUSH THROUGH THE AREA
OVERNIGHT SUNDAY AND INTO MONDAY. AHEAD OF THE FRONT...SCATTERED
STRONG THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON HOURS
FOR FAR WESTERN PORTIONS OF THE FORECAST AREA. AS THE FRONT
APPROACHES...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS
BEGINNING IN THE GEORGIA PORTION SUNDAY NIGHT...AND AFFECTING
FLORIDA INTO MONDAY AFTERNOON. THE BEST CHANCE FOR STRONG STORMS
WILL BE OVER SOUTHEAST GEORGIA...ALTHOUGH ISOLATED STRONG WIND GUSTS
ARE POSSIBLE INTO THE FLORIDA PENINSULA DURING THE DAY ON MONDAY AS
WELL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
JTD/HESS
Rip Current, St. Johns
- When
- October 25, 2:00 PM EST
- Where
- St. Johns County, 2 mi N of St Augustine Beach
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 29.912, -81.410 (the zone’s center; the record gives no point)
23 year old foreign exchange student from India pulled into the surf around 3 pm EDT. WFO Jacksonville Surf Forecast indicated a "Moderate Risk of Rip Currents." Source of report St. Augustine Record.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, October 25 to 31, 200314 deaths · 90 injured · $1.0 billion · 1 event
- Wildfire in California, October 25 to 31, 20034 deaths · 5 injured · $696 million · 1 event
- Flash Flood in Texas, October 25, 2003$100,000 · 1 event
- Hail and Damaging Winds in Mississippi, October 25 to 26, 2003$60,000 · 1.75 in hail · 8 events
- Damaging Wind in Texas, October 25, 2003$60,000 · 60 kt wind · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, October 25, 20033 events
- Heavy Rain in Kentucky, October 25, 20033 events
- Flash Flood and Hail in Arkansas, October 25, 2003$1,000 · 0.75 in hail · 2 events
- Hail and Damaging Wind in Kentucky, October 25, 20031 in hail · 2 events
- Hail and Damaging Wind in Texas, October 25, 200350 kt wind · 2 events
- Hail in Texas, October 25, 20031 in hail · 1 event
- Damaging Wind in Arkansas, October 25, 2003$2,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374960.